Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2017, 9:02 PM EDT for Putnam County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 1, 2017, 9:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
658
WWUS82 KFFC 020102
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SAT JUL 1 2017
GAZ049-050-059-060-020130-
Morgan GA-Putnam GA-Jasper GA-Greene GA-
902 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTHERN
PUTNAM...EASTERN JASPER AND SOUTHWESTERN GREENE COUNTIES UNTIL 930 PM
EDT...
At 901 PM EDT...a strong thunderstorm was over Willard, or 7 miles
west of Eatonton...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Shady Dale, Buckhead, Reynolds Plantation, Phoenix,
Liberty, Harmony, Godfrey, Warfield, Willard, Rock Eagle 4-H Center,
Central Georgia Experiment Stn, Parks Mill, Carey and Swords.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8355 3338 8365 3361 8330 3342 8308
TIME...MOT...LOC 0101Z 240DEG 49KT 3335 8352
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:59 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 1, 7:59 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 759 PM EDT Sat Jul 1 2017 .PREV DISCUSSION... /Issued 254 PM EDT Sat Jul 1 2017/ SHORT TERM /Tonight through Sunday Night/... Convection has initiated across north and central Georgia this afternoon, and main concern continues to be potential for strong, damaging storms and heavy rain, generally in northwest Georgia through late evening. Hi-Res models still showing MCV will tap into destabilized, tropical air mass to promote storm development over the Tennessee Valley. Clusters of these storms are expected to move into northwest Georgia with the potential to produce very heavy rainfall and damaging winds. Already seeing some of this development between Nashville and Chattanooga, and have kept likely pops across northwest Georgia region through the afternoon. SPC has portions of north Georgia outlooked in a Slight Risk for severe storms. A Flash Flood Watch remains in effect through 10 PM due to the current wet soil conditions and the potential for storms to dump 1-2 inches of rainfall in a short period. The 3-hr FFG values continue to range in the 1.5-2 inch range for northwest Georgia, which could easily be achieved with slow moving or training storms, particularly in this tropical environment. PW on the morning sounding was 1.5 inches, but expect PWs to increase and approach 2 inches by this evening. Have continued with a slightly higher QPF than WPC's latest forecast for the 18-00z and 00-06z period. Broad upper trough axis remains over the eastern U.S. through the short term, and with a moisture-rich atmosphere fueled by flow around the surface high, expect slightly above normal diurnal precip chances into early week. Temperatures will remain warm, with highs in the upper 80s to low 90s. The combination of high relative humidity and warm temperatures will produce heat index values of 100- 103 degrees in portions of central Georgia. Those out enjoying the holiday weekend should stay hydrated and take breaks from the outdoors in cool or shady spaces. 31 LONG TERM /Monday through Saturday/... Only tweaks to the long term based on the latest guidance. The July 4th holiday will feature a rather moist summertime airmass that will give potential for showers and thunderstorms... most so in the afternoon and evening. High Temps will range from the upper half of the 80s to the lower half of the 90s. Heat indices will range about 90 to 100. BDL PREVIOUS DISCUSSION... The long term begins with a broad upper trough over the eastern US just north of the CWA while a ridge of high pressure remains to our east. This keeps the CWA in on the periphery of both features. This will change very little over the long term keeping a moisture rich atmosphere over the CWA. A short wave will move into the upper trough toward the end of the long term which will sharpen the trough bringing the westerlies into the CWA pushing a cold front into the CWA late in the week. Scattered showers and thunderstorms will continue across the CWA each day through the long term mostly being diurnally driven. There should be an increase in convection ahead of the cold front at the end of the upcoming week. 17 && .AVIATION... 00Z Update... Ongoing showers and thunderstorms will affect ATL/AHN area sites this evening but will continue to gradually diminish in coverage and intensity. Included TEMPO for -TSRA through 02z to account for this activity. Skies remain largely VFR with scattered areas of MVFR. VFR skies are expected to prevail through the overnight period. Winds this evening will be predominately from the west, though brief periods of NE winds are possible at ATL/AHN area sites due to thunderstorm outflow boundaries. Any brief NE winds should trend back to the west overnight. Scattered afternoon thunderstorms expected again on Sunday with PROB30 at TAF sites accounting for this possibility. //ATL Confidence...00Z Update... Medium confidence on evening winds at ATL/AHN area sites. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 72 89 / 60 30 30 40 Atlanta 72 89 73 87 / 60 40 30 40 Blairsville 66 84 65 82 / 60 40 30 50 Cartersville 71 89 70 88 / 60 40 30 40 Columbus 74 91 74 90 / 30 40 30 40 Gainesville 71 88 71 87 / 60 40 30 40 Macon 73 92 73 91 / 20 30 30 40 Rome 71 89 70 88 / 40 40 30 40 Peachtree City 71 89 71 88 / 40 40 30 40 Vidalia 75 94 76 92 / 20 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for the following zones: Catoosa...Chattooga...Dade...Murray...Walker...Whitfield. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Jul 1, 12:50 PM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1250 PM EDT Sat Jul 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1250 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... ...Isolated Severe Storms Possible across north Georgia... ...Flash Flooding Possible across extreme northwest Georgia... Scattered to numerous showers and thunderstorms will develop through today across much of north and central Georgia. As the atmosphere destabilizes across northwest Georgia, a few storms could reach severe limits with damaging winds being the main threat. The area most likely to have severe storms is north of a line from Cedartown to Gainesville until around mid evening. Areas south of this line will be less likely to see severe storms. Also...some of the storms across extreme northwest Georgia could produce heavy rain. For more information see the latest Flash Flood Watch statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong with gusty winds as well as locally heavy rain which could cause temporary flooding of poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather and flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 1, 7:52 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG ELDER RIDGE 33.85N 83.49W
07/01/2017 OCONEE GA PUBLIC
WEB REPORT OF A SIZEABLE TREE BLOW OVER IN THE BACKYARD
OF A HOUSE ON ELDER RIDGE DRIVE IN ASSOCIATION WITH THE
GUST FRONT
&&
EVENT NUMBER FFC1700955
THIEMSpecial weather statement, Jul 1, 7:53 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT SAT JUL 1 2017
GAZ047-049-020030-
Morgan GA-Walton GA-
753 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SOUTHEASTERN WALTON
COUNTIES UNTIL 830 PM EDT...
At 753 PM EDT...a strong thunderstorm was over Social Circle, or 8
miles south of Monroe...moving east at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Monroe, Madison, Social Circle, Rutledge, Bostwick, Jersey,
Herndonville, Ebenezer, Hard Labor Creek State Park and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3346 8341 3355 8368 3357 8368 3362 8369
3364 8373 3365 8376 3369 8383 3378 8380
3374 8345 3372 8344 3369 8340 3363 8336
TIME...MOT...LOC 2353Z 284DEG 27KT 3368 8375
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 1, 8:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 NE KNOTTINGHAM 33.97N 83.41W
07/01/2017 CLARKE GA 911 CALL CENTER
WIDESPREAD TREE DAMAGE AND POWER OUTAGES FROM A
MICROBURST IN ATHENS ICLUDING DAMAGE TO MULTIPLE TREES
AT JEFFERSON RD AT THE ATHENS PERIMETER LOOP
&&
EVENT NUMBER FFC1700956
THIEMLocal storm report, Jul 1, 8:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ATHENS 33.96N 83.38W
07/01/2017 CLARKE GA 911 CALL CENTER
WIDESPREAD TREE DAMAGE AND POWER OUTAGES FROM A
MICROBURST IN ATHENS INCLUDING DAMAGE TO MULTIPLE TREES
ALONG LUMKIN ST
&&
EVENT NUMBER FFC1700957
THIEMLocal storm report, Jul 1, 8:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG KNOTTINGHAM 33.96N 83.41W
07/01/2017 CLARKE GA 911 CALL CENTER
WIDESPREAD TREE DAMAGE AND POWER OUTAGES FROM A
MICROBURST IN ATHENS INCLUDING DAMAGE TO MULTIPLE TREES
NEAR THE INTERSECTION OF OGLETHORPE AND HAWTHORNE
&&
EVENT NUMBER FFC1700958
THIEMSpecial weather statement, Jul 1, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SAT JUL 1 2017
GAZ049-050-059-060-020130-
Morgan GA-Putnam GA-Jasper GA-Greene GA-
902 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTHERN
PUTNAM...EASTERN JASPER AND SOUTHWESTERN GREENE COUNTIES UNTIL 930 PM
EDT...
At 901 PM EDT...a strong thunderstorm was over Willard, or 7 miles
west of Eatonton...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Shady Dale, Buckhead, Reynolds Plantation, Phoenix,
Liberty, Harmony, Godfrey, Warfield, Willard, Rock Eagle 4-H Center,
Central Georgia Experiment Stn, Parks Mill, Carey and Swords.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8355 3338 8365 3361 8330 3342 8308
TIME...MOT...LOC 0101Z 240DEG 49KT 3335 8352
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:08 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 37 min |
| Jul 1, 10:25 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 35 min |
| Jul 2, 12:30 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach | 6 hr |
| Jul 2, 5:03 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Jul 2, 1:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 2, 1:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Jul 2, 1:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 2, 1:53 PM EDT | Special Weather Statement | FFC | Treutlen | 37 min |
| Jul 2, 1:58 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 2, 2:06 PM EDT | Special Weather Statement | FFC | McDuffie | 24 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jul 2, 2:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jul 2, 2:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Jul 2, 2:47 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 28 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Jul 2, 3:12 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 2, 3:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 2, 3:26 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 2, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 20 min |
| Jul 2, 3:38 PM EDT | Special Weather Statement | FFC | Glascock | 52 min |
| Jul 2, 3:46 PM EDT | Special Weather Statement | FFC | Putnam | 44 min |
| Jul 2, 3:49 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 39 min |
| Jul 2, 4:17 PM EDT | Special Weather Statement | FFC | Catoosa | 43 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 2, 4:35 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jul 2, 4:38 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 52 min |
| Jul 2, 4:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 2, 5:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Jul 2, 5:55 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 2, 6:54 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Jul 2, 7:17 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.